Can I get chemical peel done while on isotretinoin. I just took 10mg sotret 10 tablets. Stopped taking it now.

Doctor Answers 4

Chemical peel while on isotretinoin

Thank you for your question about whether or not to get a chemical peel while on isotretinoin.

Chemical peels and other skin procedures such as waxing, microdermabrasion, extractions, and tattooing are NOT advised during treatment with isotretinoin and for several months (up to six months) after completion of treatment.  The main risk associated with these procedures too soon after treatment with isotretinoin is the risk of permanent scarring. 
  
To be sure you are being treated appropriately, see two or more experienced, licensed and board-certified providers in your area for a complete evaluation to make sure you are a good candidate and that it is safe for you to have treatment. I hope this helps.


Nashville Plastic Surgeon
5.0 out of 5 stars 150 reviews

Isotretinoin (Accutane)and skin sensitivity

Patients taking isotretinoin should avoid any aggressive treatments for quite some time after stopping the medication. Your treating doctor will be your best guide and I would recommend that you consult with her/him before doing even home level peels.

Please don't take this caution lightly; and don't allow a spa to perform a peel, even if they tell you it is safe.
Your skin will NOT react to chemical peels or other treatments the way it would have before you took this medication. 

Rebecca Fitzgerald, MD
Los Angeles Dermatologic Surgeon
4.1 out of 5 stars 21 reviews

Isotretinoin is a powerful drug.

It alters the stem cells in the skin.  This has a long term effect on skin healing.  For this reason, chemical peels are a very bad idea for quite some time after isotretinoin.  Some doctors wait 1 or 2 years before considering a chemical peel.  Also be aware that if you have relatively dark skin, peels can permanent hypo pigment the skin.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
4.9 out of 5 stars 23 reviews

Chemical Peels and Accutane

I would avoid chemical peels while you are taking Accutane.  Please consult an expert. Best, Dr. Green

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.